Alert archive / Alabama / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 340, NWS Birmingham, AL

August 6, 2023Jefferson County, Shelby County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 6, 2023, 2:37 PM CDT for Jefferson County, Shelby County, Alabama. It was in force for 68 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2023, 2:37 PM CDT (19:37 UTC)
Expired
Aug 6, 2023, 3:45 PM CDT
In force
68 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jefferson County, AL, Shelby County, AL

The radar

The Birmingham radar (KBMX), 40 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 2:38 PM CDTTSTM WND GST 49Birmingham Internationa, ALASOS station KBHM Birmingham Airport (KBHM).
Aug 6, 2:59 PM CDTTSTM WND DMG1 N Wehapa Lake, ALTrees down along Dunnavant Valley Rd near Owls Hollow Rd and Pleasant Ridge Dr.
Aug 6, 3:30 PM CDTTSTM WND GST 50Bjcc, ALMesonet station 1849W Birmingham Protective Stadium.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 1:21 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2023-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2023-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2351 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

006 
WUUS54 KBMX 061937
SVRBMX
ALC073-117-062045-
/O.NEW.KBMX.SV.W.0340.230806T1937Z-230806T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
237 PM CDT Sun Aug 6 2023

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Northeastern Shelby County in central Alabama...
  Southeastern Jefferson County in central Alabama...

* Until 345 PM CDT.

* At 237 PM CDT, a severe thunderstorm was located over southwestern
  Birmingham, moving east at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Birmingham, Hoover, Vestavia Hills, Bessemer, Homewood, Pelham,
  Mountain Brook, Trussville, Hueytown, Gardendale, Irondale, Leeds,
  Moody, Fairfield, Chelsea, Fultondale, Childersburg, Wilsonville,
  Center Point and Pleasant Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3362 8654 3361 8655 3356 8655 3355 8654
      3355 8648 3350 8648 3350 8638 3339 8638
      3337 8635 3335 8634 3334 8637 3329 8636
      3327 8641 3328 8643 3326 8643 3338 8702
      3366 8692
TIME...MOT...LOC 1937Z 277DEG 32KT 3349 8683 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

87/Grantham
3 follow-up statements
243 
WWUS54 KBMX 061948
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
248 PM CDT Sun Aug 6 2023

ALC073-117-062045-
/O.CON.KBMX.SV.W.0340.000000T0000Z-230806T2045Z/
Shelby AL-Jefferson AL-
248 PM CDT Sun Aug 6 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN SHELBY AND SOUTHEASTERN JEFFERSON COUNTIES...

At 248 PM CDT, severe thunderstorms were located along a line
extending from Alton to Indian Springs Village, moving east at 30
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Homewood, Pelham, Mountain Brook,
Trussville, Irondale, Leeds, Moody, Chelsea, Childersburg,
Wilsonville, Center Point, Tarrant, Indian Springs Village, Vincent,
Harpersville, Westover and Shops of Grand River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3335 8689 3364 8674 3362 8654 3361 8655
      3356 8655 3355 8654 3355 8648 3350 8648
      3350 8638 3339 8638 3337 8635 3335 8634
      3334 8637 3329 8636 3327 8641 3328 8643
      3326 8643
TIME...MOT...LOC 1948Z 278DEG 28KT 3358 8666 3337 8674 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

87/Grantham
397 
WWUS54 KBMX 062000
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
300 PM CDT Sun Aug 6 2023

ALC073-117-062045-
/O.CON.KBMX.SV.W.0340.000000T0000Z-230806T2045Z/
Shelby AL-Jefferson AL-
300 PM CDT Sun Aug 6 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN SHELBY AND EAST CENTRAL JEFFERSON COUNTIES...

At 300 PM CDT, severe thunderstorms were located along a line
extending from Leeds to Chelsea, moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Vestavia Hills, Trussville, Leeds, Moody, Chelsea, Childersburg,
Wilsonville, Vincent, Harpersville, Westover, Shops of Grand River,
Vandiver, Barber Motorsports Park, Greystone, Highland Lakes, Fowler
Lake, Lake Purdy, Mount Laurel, Alton and Brook Highland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3332 8672 3363 8662 3362 8654 3361 8655
      3356 8655 3355 8654 3355 8648 3350 8648
      3350 8638 3339 8638 3337 8635 3335 8634
      3334 8637 3329 8636 3327 8641 3328 8643
      3326 8643
TIME...MOT...LOC 2000Z 277DEG 32KT 3357 8653 3336 8661 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

87/Grantham
968 
WWUS54 KBMX 062017
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
317 PM CDT Sun Aug 6 2023

ALC073-062026-
/O.CAN.KBMX.SV.W.0340.000000T0000Z-230806T2045Z/
Jefferson AL-
317 PM CDT Sun Aug 6 2023

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central and east central Alabama.

LAT...LON 3350 8648 3350 8638 3339 8638 3337 8635
      3335 8634 3334 8637 3329 8637 3327 8641
      3328 8643 3326 8643 3330 8664 3352 8656
      3352 8652 3355 8652 3355 8648
TIME...MOT...LOC 2016Z 272DEG 28KT 3353 8647 3332 8655 

$$

ALC117-062045-
/O.CON.KBMX.SV.W.0340.000000T0000Z-230806T2045Z/
Shelby AL-
317 PM CDT Sun Aug 6 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN SHELBY COUNTY...

At 316 PM CDT, severe thunderstorms were located along a line
extending from near Vandiver to near Westover, moving east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Leeds, Chelsea, Wilsonville, Vincent, Harpersville, Westover,
Vandiver and Sterrett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3350 8648 3350 8638 3339 8638 3337 8635
      3335 8634 3334 8637 3329 8637 3327 8641
      3328 8643 3326 8643 3330 8664 3352 8656
      3352 8652 3355 8652 3355 8648
TIME...MOT...LOC 2016Z 272DEG 28KT 3353 8647 3332 8655 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

87/Grantham

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 1:08 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Aug 6, 1:08 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
108 PM CDT Sun Aug 6 2023

...New SHORT TERM...

.SHORT TERM...
(This evening through Monday)
Issued at 108 PM CDT SUN AUG 6 2023

The flow pattern aloft has flattened more over the past 24 hours
or so with broad ridging centered over far southern New Mexico. An
upper low was analyzed over Western Iowa while a few shortwaves
were moving east, one to our northeast over the Southern
Appalachians with a stronger impulse over Eastern Arkansas. A weak
surface boundary extended from near Shreveport, LA northeast to
near Huntsville with the diffuse remnants of a boundary across
northern Georgia. Shower and thunderstorm activity impacted
portions of our far northeast counties earlier this morning with
isolated activity left in its wake. A few strong storms have
formed across portions of Cleburne and Pike Counties over the past
hour or so. This activity is developing within a shallow cumulus
field based upon satellite imagery, likely representative of a
boundary that is moving east across our east and southeast
counties. Heavier shower and thunderstorm activity is continuing
to grow into a more linear configuration across North-Central and
Northeast Mississippi ahead of the mid-level impulse over Eastern
Arkansas. This activity will impact portions of our northwest
counties from 1 to 3 pm generally. Additional convective activity
is expected across the northern and central counties due to high
levels of instability resulting from temperatures in the 90s and
dew points remaining in the mid to upper 70s.

This afternoon.

* Dangerous heat indices will continue to affect the southwestern
  half of the area with all counties experiencing at least heat
  index values up to 105 degrees.

* Very high downburst conditions will favor strong convective wind
  gusts from the heavier activity this afternoon and evening. A
  severe thunderstorm watch may potentially be issued soon for
  portions of the area this afternoon into the evening hours.

Expect a well-defined shortwave to continue to move from the Mid-
South to over the Tennessee Valley Region this afternoon and
evening. Remnant surface boundaries along with new thunderstorm
outflows will provide several focal points for surface
convergence, which given the strong instability, will support
rapid development of shower and thunderstorm activity through the
afternoon. Chances for showers and storms will be greatest across
the northern and eastern portions of the area due to orographic
effects along with the surface boundary and outflow interaction.
Winds will be from the west at 5-10 mph. Highs will range from mid
90s northeast to the upper 90s south and west.

Tonight.

A weakness aloft will form overnight as an impulse continues to
move east over the northern portion of the state while the overall
broad ridging in the mid levels flattens further. A surface low
will become more defined across the Midwest as a cold front
advances further southeast across the Plains while surface high
pressure remains over the Southeast Gulf of Mexico.

Expect a gradual decrease in shower and thunderstorm activity
through the evening with fair skies over the southwest and south.
More clouds will linger across the north and central with isolated
showers and a few storms potentially persisting due to the
shortwave disturbance aloft. Winds will be from the southwest at
3-6 mph. Lows will range from near 70 far northeast to readings in
the mid 70s west and south.

Monday.

A zonal flow will prevail aloft with another shortwave progged to
move toward the area by the afternoon hours. Surface low pressure
will move northeast into the Northern Ohio River Valley while a
cold front moves further southeast, extending across the Tennessee
Valley southwest to over the Arklatex region. Little change in
the overall environment locally will result in continued dry air
aloft with strong surface-based instability being realized toward
midday. Shower and thunderstorm chances will be greatest across
the far northern counties early in the morning, then pushing
southeast toward the Interstate 22/Interstate 20 corridors just
after midday then expanding further south through the afternoon.
Damaging winds and large hail will be the main risks from
thunderstorm activity Monday. Heat index values over 105 degrees
are expected across the southern half of the forecast area before
showers and storms are expected to affect the area. Winds will be
from the southwest at 5-10 mph. Highs will range from the mid 90s
north to near the century mark far south.

05

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 350 AM CDT SUN AUG 6 2023

A front will be draped across the area Tuesday, slowly pushing
southward and/or stalling across the southern half of the area.
Locations near and south of the front will see the best rain
chances, mainly during the afternoon as a shortwave crosses the
area. With CAPE values greater than 2000J/kg and shear of 25-30kts
near the front, a few strong to severe storms are possible. Behind
the front, drier/cooler air will arrive. Highs will range from the
mid 80s northwest to mid 90s southeast. Heat indices near 105F
degrees will be confined to the southeastern counties.

Within a more zonal upper level pattern, a shortwave and associated
surface low will move across the Plains and toward the Midwest
Wednesday. With low level winds becoming southwesterly, the
previously mentioned front will lift back northward through the day.
Within the warm sector, expect showers and storms to develop. Weaker
wind fields should limit convective growth initially, but will need
to watch for organized storms during the afternoon and evening,
depending on timing of the shortwave. For now will not mention any
threats in the HWO. The shortwave lifts to the northeast, leaving
northwesterly flow aloft and southwesterly to westerly low level
flow. A series of upper level impulses, increased wind fields, and
PWs around 2 inches will allow for rain chances most periods through
the end of the week. Highs will generally be in the low to mid 90s,
with heat indices around 105F each day for at least a portion of the
area.

14

&&

.AVIATION...
(18Z TAFS)
Issued at 1232 PM CDT SUN AUG 6 2023

Scattered cumulus will continue develop over most of the
terminals this afternoon and persist into the early evening hours.
Ongoing TSRA will persist at and around TOI through 19z. The
northern sites will have better convective potential from 21z at
TCL/BHM/EET and from 22z at ASN/ANB through 01z. Convection will
be capable of producing frequent lightning and strong winds due to
favorable downburst conditions aloft. Expect activity to decrease
overnight with best chances for lingering activity near
BHM/ASN/TOI. More showers and storms are forecast to develop from
late morning through the end of this period on Monday across the
northern portion of the area, potentially affecting BHM/ASN/ANB
before 18z.

05

&&

.FIRE WEATHER...

Hot and humid conditions continue across Central Alabama today.
This will feature westerly 20 ft. winds at 10 mph or less and
minimum RH values in the 50-60% range. Scattered to numerous
thunderstorms are also forecast this afternoon and evening with
the potential for severe thunderstorms. Additional chances for
thunderstorms are forecast for Monday with continued hot and humid
conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     71  94  69  89 /  70  60  40  30
Anniston    72  95  72  89 /  70  60  40  30
Birmingham  74  94  73  89 /  60  50  40  40
Tuscaloosa  75  95  74  89 /  50  30  40  50
Calera      73  95  74  90 /  60  30  40  50
Auburn      74  95  75  89 /  70  30  30  50
Montgomery  75  99  77  93 /  50  20  30  50
Troy        75  99  77  94 /  50  10  20  60

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM CDT Monday for the following counties:
Blount-Calhoun-Chambers-Cherokee-Clay-Cleburne-Etowah-Lee-Marion-
Randolph-Russell-St. Clair-Talladega-Winston.

Excessive Heat Warning until 9 PM CDT this evening for the
following counties: Autauga-Barbour-Bibb-Bullock-Chilton-Coosa-
Dallas-Elmore-Fayette-Greene-Hale-Jefferson-Lamar-Lowndes-Macon-
Marengo-Montgomery-Perry-Pickens-Pike-Shelby-Sumter-Tallapoosa-
Tuscaloosa-Walker.

Heat Advisory from 9 PM this evening to 9 PM CDT Monday for the
following counties: Autauga-Barbour-Bibb-Bullock-Chilton-Coosa-
Dallas-Elmore-Fayette-Greene-Hale-Jefferson-Lamar-Lowndes-Macon-
Marengo-Montgomery-Perry-Pickens-Pike-Shelby-Sumter-Tallapoosa-
Tuscaloosa-Walker.

&&

SHORT TERM...05
LONG TERM....14
AVIATION...05
Hazardous weather outlook, Aug 6, 4:14 AM CDT, 10 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
414 AM CDT Sun Aug 6 2023

ALZ011>015-017>050-071215-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
414 AM CDT Sun Aug 6 2023

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Heat indices are forecast to reach or exceed 105 degrees across
much of Central Alabama today. Locations across the Black Belt are
forecast to experience heat index values of 110 degrees.

Severe thunderstorms are possible across Central Alabama this
afternoon and evening. Storms will pose a threat of damaging wind
gusts and hail up to quarter size.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Severe thunderstorms are possible across Central Alabama on Monday
and Tuesday, mainly during the afternoon and evening. Storms will
pose a threat of damaging wind gusts and large hail.

Heat indices are forecast to reach or exceed 105 degrees across
all of Central Alabama on Monday. Heat indices could approach 105
degrees for areas south each afternoon through Saturday.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
today through Tuesday.

In the hours before

Local storm report, Aug 6, 2:26 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
226 PM CDT Sun Aug 6 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     Tstm Wnd Dmg     Bluff                   33.82N 87.91W
08/06/2023                   Fayette            AL   Emergency Mngr

            Trees down on Highway 107 northwest of
            Fayette.

&&
Special weather statement, Aug 6, 2:27 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Birmingham AL
227 PM CDT Sun Aug 6 2023

ALZ028-029-037-038-062000-
Tallapoosa AL-Clay AL-Randolph AL-Chambers AL-
227 PM CDT Sun Aug 6 2023

...A strong thunderstorm will impact portions of southwestern
Randolph, northeastern Tallapoosa, northwestern Chambers and
southeastern Clay Counties through 300 PM CDT...

At 227 PM CDT, Doppler radar was tracking a strong thunderstorm near
Goldville, or 10 miles southeast of Ashland, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Roanoke, Lineville, Ashland, New Site, Wadley, Goldville, Hillabee
Creek, Malone, Abanda, Crystal Lake, Penton, Trammel Crossroads,
Sparkling Springs, Daviston, Dickert, Cragford, R.L. Harris Dam,
Horseshoe Bend National Military Park, Tennant and Horseshoe Bend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
east central Alabama.

&&

LAT...LON 3298 8589 3331 8581 3326 8538 3290 8544
TIME...MOT...LOC 1927Z 285DEG 23KT 3314 8574

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

25/Owen
Local storm report, Aug 6, 2:32 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
232 PM CDT Sun Aug 6 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     Tstm Wnd Dmg     4 WNW Delmar            34.19N 87.67W
08/06/2023                   Marion             AL   Emergency Mngr

            Trees and power lines down on house on
            County Road 19.

&&
Special weather statement, Aug 6, 2:32 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Birmingham AL
232 PM CDT Sun Aug 6 2023

ALZ021-028-029-062000-
Clay AL-Randolph AL-Cleburne AL-
232 PM CDT Sun Aug 6 2023

...A strong thunderstorm will impact portions of northern Randolph,
southeastern Cleburne and northeastern Clay Counties through 300 PM
CDT...

At 232 PM CDT, Doppler radar was tracking a strong thunderstorm over
Corinth, or 11 miles south of Heflin, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ranburne, Woodland, Morrison Cross Roads, Fosters Cross Roads,
Corinth, Delta, Graham, Hollis Crossroads, Newell, Napoleon, Trickem,
Micaville and Big Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
east central Alabama.

&&

LAT...LON 3339 8571 3361 8562 3355 8532 3327 8526
TIME...MOT...LOC 1932Z 284DEG 20KT 3347 8556

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

25/Owen
Special weather statement, Aug 6, 2:35 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Birmingham AL
235 PM CDT Sun Aug 6 2023

ALZ025-034-035-062000-
Chilton AL-Bibb AL-Shelby AL-
235 PM CDT Sun Aug 6 2023

...A strong thunderstorm will impact portions of northeastern
Chilton, southern Shelby and east central Bibb Counties through 300
PM CDT...

At 235 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shelby County Airport, or near Alabaster, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Alabaster, Pelham, Helena, Calera, Montevallo, Columbiana,
Wilsonville, Wilton, American Village, Maylene, Brierfield Ironworks
Park, University Of Montevallo, Shelby County Airport, Lay Lake Dam,
Lay Lake, Oak Mountain State Park, Shelby, Joe Tucker Park, Minooka
Park and Alabama 4H Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central and east central Alabama.

&&

LAT...LON 3330 8692 3331 8690 3333 8689 3323 8646
      3320 8646 3320 8649 3318 8650 3312 8646
      3309 8651 3307 8651 3306 8652 3300 8652
      3299 8651 3296 8652 3306 8702
TIME...MOT...LOC 1935Z 284DEG 20KT 3317 8680

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

25/Owen
Special weather statement, Aug 6, 2:37 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
237 PM CDT Sun Aug 6 2023

ALZ046-049-062030-
Pike AL-Bullock AL-
237 PM CDT Sun Aug 6 2023

...A strong thunderstorm will impact portions of Pike and
southwestern Bullock Counties through 330 PM CDT...

At 236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ansley, or 7 miles west of Troy, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Troy, Brundidge, Goshen, Banks, Kent, Antioch, Linwood, Ansley, Troy
Municipal Airport, Troy University, Tennille, Hamilton Crossroads,
Monticello, Orion, Springhill, Sandfield, Brundidge Municipal
Airport, Mossy Grove and Tarentum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3169 8615 3179 8615 3179 8620 3181 8620
      3183 8618 3185 8619 3189 8617 3197 8619
      3197 8600 3199 8599 3199 8572 3163 8573
      3162 8575 3162 8577
TIME...MOT...LOC 1936Z 284DEG 20KT 3183 8609

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

25/Owen

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:07 PM CDTSevere Thunderstorm WarningBMXLamar, Marion53 min
Aug 5, 7:14 PM CDTSevere Thunderstorm WarningBMXMarion46 min
Aug 5, 7:15 PM CDTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter60 min
Aug 5, 7:29 PM CDTSevere Thunderstorm Warning Considerable damage threatBMXWalker, Winston61 min
Aug 5, 7:49 PM CDTSpecial Weather StatementBMXMarion56 min
Aug 5, 7:53 PM CDTSevere Thunderstorm WarningBMXWalker, Winston44 min
Aug 5, 8:02 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Sumter58 min
Aug 5, 8:41 PM CDTSpecial Weather StatementBMXLamar34 min
Aug 5, 8:58 PM CDTSevere Thunderstorm WarningBMXGreene34 min
Aug 5, 9:12 PM CDTSpecial Weather StatementBMXFayette63 min
Aug 5, 9:26 PM CDTSevere Thunderstorm WarningBMXFayette, Tuscaloosa, Walker64 min
Aug 5, 11:01 PM CDTSpecial Weather StatementBMXGreene29 min
Aug 6, 3:00 AM CDTExcessive Heat WarningBMXAutauga, Barbour, Bibb, Bullock, Chilton, Coosa and 19 more18 hr
Aug 6, 3:00 AM CDTHeat AdvisoryBMXAutauga, Barbour, Bibb, Chilton, Coosa, Dallas and 16 more31 hr
Aug 6, 11:45 AM CDTSpecial Weather StatementBMXCleburne30 min
Aug 6, 12:38 PM CDTSpecial Weather StatementBMXPike52 min
Aug 6, 1:14 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion76 min
Aug 6, 1:15 PM CDTSpecial Weather StatementBMXCherokee45 min
Aug 6, 1:34 PM CDTSpecial Weather StatementBMXTuscaloosa41 min
Aug 6, 1:38 PM CDTSpecial Weather StatementBMXDeKalb37 min
Aug 6, 1:39 PM CDTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa, Walker49 min
Aug 6, 1:41 PM CDTSpecial Weather StatementBMXBarbour49 min
Aug 6, 1:47 PM CDTSpecial Weather StatementBMXPickens43 min
Aug 6, 1:53 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Pickens, Tuscaloosa82 min
Aug 6, 1:53 PM CDTSevere Thunderstorm WarningBMXBarbour35 min
Aug 6, 1:58 PM CDTSpecial Weather StatementBMXCherokee32 min
Aug 6, 2:00 PM CDTSevere Thunderstorm Warning Considerable damage threatBMXWinston60 min
Aug 6, 2:09 PM CDTSevere Thunderstorm Warning Considerable damage threatBMXWalker66 min
Aug 6, 2:18 PM CDTSpecial Weather StatementBMXElmore42 min
Aug 6, 2:23 PM CDTSpecial Weather StatementBMXJefferson, Shelby52 min
Aug 6, 2:27 PM CDTSpecial Weather StatementBMXRandolph33 min
Aug 6, 2:32 PM CDTSpecial Weather StatementBMXRandolph28 min
Aug 6, 2:35 PM CDTSpecial Weather StatementBMXShelby25 min
Aug 6, 2:37 PM CDTSpecial Weather StatementBMXPike53 min
Aug 6, 2:40 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter, Tuscaloosa80 min
Aug 6, 2:47 PM CDTSpecial Weather StatementBMXTalladega28 min
Aug 6, 2:53 PM CDTSevere Thunderstorm WarningBMXChambers, Lee, Macon, Tallapoosa52 min
Aug 6, 2:59 PM CDTSpecial Weather StatementBMXSt. Clair61 min
Aug 6, 2:59 PM CDTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa76 min
Aug 6, 3:01 PM CDTSpecial Weather StatementBMXChambers, Randolph29 min
Aug 6, 3:02 PM CDTSpecial Weather StatementBMXShelby28 min
Aug 6, 3:05 PM CDTSevere Thunderstorm WarningBMXCalhoun, Coosa, St. Clair, Shelby, Talladega70 min
Aug 6, 3:09 PM CDTSevere Thunderstorm WarningBMXBlount50 min
Aug 6, 3:13 PM CDTSpecial Weather StatementBMXClay47 min
Aug 6, 3:36 PM CDTSpecial Weather StatementBMXPike39 min
Aug 6, 3:36 PM CDTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, Tallapoosa69 min
Aug 6, 3:38 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Etowah, St. Clair67 min
Aug 6, 3:41 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Shelby64 min
Aug 6, 3:45 PM CDTSevere Thunderstorm WarningBMXLee, Macon, Russell42 min
Aug 6, 3:56 PM CDTSevere Thunderstorm WarningBMXCleburne, Randolph63 min
Aug 6, 4:17 PM CDTSevere Thunderstorm WarningBMXTallapoosa58 min
Aug 6, 4:25 PM CDTSevere Thunderstorm WarningBMXChilton, Coosa, Shelby, Talladega65 min
Aug 6, 4:36 PM CDTSpecial Weather StatementBMXChambers54 min
Aug 6, 5:08 PM CDTSevere Thunderstorm WarningBMXCoosa, Elmore, Tallapoosa50 min
Aug 6, 5:12 PM CDTSpecial Weather StatementBMXAutauga63 min
Aug 6, 5:35 PM CDTSevere Thunderstorm WarningBMXElmore, Lee, Macon70 min
Aug 6, 5:36 PM CDTSpecial Weather StatementBMXPike54 min
Aug 6, 5:40 PM CDTSpecial Weather StatementBMXMontgomery65 min
Aug 6, 5:43 PM CDTSevere Thunderstorm WarningBMXPike34 min
Aug 6, 5:45 PM CDTSpecial Weather StatementBMXChambers60 min
Aug 6, 6:16 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Lee, Russell59 min
Aug 6, 6:35 PM CDTSevere Thunderstorm WarningBMXBarbour40 min
Aug 6, 6:44 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Montgomery, Pike, Russell54 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.